MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt by mentor, the device contained no fluid and could not be weighed.No foreign material was observed within the device or on the shell surface.Evaluation of the device revealed a rent measuring approximately 1.9 cm near the inferior edge of the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed.Mentor performs 100% inspection and testing of all devices prior to release, product evaluation concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Potential cause: a possible cause of the failure could not be determined.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Conclusion statement: according to the information provided, the patient experienced a deflation on the implant.Evaluation of the device revealed a rent measuring approximately 1.9 cm near the inferior edge of the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed.Mentor performs 100% inspection and testing of all devices prior to release, product evaluation concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).This report contains supplemental information for mentor asr reference number (b)(4).This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s asr exemption #e1999017.
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent an unspecified breast prosthesis implantation procedure with a 375cc artoura breast tissue expander on (b)(6) 2016, had to go undergo explantation just ten minutes after implantation due to the device being deflated.As a result, another unspecified device was implanted in return.This report contains supplemental information for mentor asr reference number (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was updated: a manufacturing record evaluation (mre) was performed for the complaint device.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Upon visual evaluation, two devices were received.On device a, a delamination was observed on the suture tabs of the posterior aspect and in the palpation ring.By the other hand, device b presented a 8.0 cm delamination at posterior patch and also delamination of the palpation ring.Causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8936697
Report Number1645337-2019-17923
Device Sequence Number10891181
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Model NumberTEXP120RH
Device Catalogue NumberTEXP120RH
Device Lot Number7322026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR